Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: MAOI Diet may_b

Posted by Elizabeth on August 9, 2001, at 17:05:34

In reply to Re: MAOI Diet Elizabeth, posted by may_b on August 9, 2001, at 10:58:33

> > That's surprising if your BP wasn't high enough that it would normally warrant nifedipine.
>
> Meaning that you think it probably was high enough?

I don't know; I don't have enough information. The way you describe the symptoms, though, makes it sound like your BP must have been quite high *or* there might have been something else going on that contributed.

Using nifedipine can be risky under some circumstances, and there really isn't any particular blood pressure that's generally agreed to be an indication for nifedipine. So it might be expected that a doctor (in particular, a medical doctor who didn't have much experience with MAOIs) would want to be conservative about it.

> (I felt like I was going to have a heart attack or more likely a stroke. The whole episode took six hours to resolve enough for me to leave the hospital.)

That's a little odd -- my impression has been that MAOI-associated hypertensive episodes usually last much shorter than that.

> Do you mean from their end or mine? Their attitude was condescending and invalidating.

I just expect that sort of behaviour from doctors, nurses, paramedics, pharmacists, et al. It sounds like you ended up with some especially incompetent ones.

> > The headache might be unrelated to blood pressure.
>
> Like intolerance for Parnate? Damage caused by the hypertensive crisis?

I'm not clear whether it was a hypertensive crisis or not, but people do get vascular headaches for reasons other than MAOI interactions. I doubt that there was any real damage done, BTW. If you're still having symptoms, I'd recommend reporting them to your pdoc, who can refer you for testing if necessary.

> This experience has left me feeling very alone. I liked Parnate but feel utterly gun-shy and never want to trust another emerg team if I can do anything to avoid it.

I understand completely.

> Thanks very much for your helpful info. It means a lot to be able to check in with folks who have been there.

I'm glad I could be of help. Take care.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:73614
URL: http://www.dr-bob.org/babble/20010809/msgs/74361.html